Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 13, 2025, 4:30 PM EDT for Oneida County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2025, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 13, 2025, 7:13 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 48 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:30 PM EDT | RAIN 3.25 | Lee, NY | Total in 4-hr period. |
| Jul 13, 6:40 PM EDT | FLASH FLOOD | North Western, NY | Water on road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 130 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549
WGUS51 KBGM 132030
FFWBGM
NYC065-132330-
/O.NEW.KBGM.FF.W.0049.250713T2030Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
430 PM EDT Sun Jul 13 2025
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Northern Oneida County in central New York...
* Until 730 PM EDT.
* At 430 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rome, Lee, Taberg, Blossvale, Alder Creek, Ava, Stokes Corner,
Point Rock, Westernville, North Western, Frenchville, Pixley Falls
State Park and Glenmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
4322 7562 4330 7575 4343 7557 4343 7556
4342 7555 4342 7553 4344 7549 4347 7543
4346 7527 4342 7519 4334 7522 4332 7530
4331 7539
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MJM2 follow-up statements
611
WGUS71 KBGM 132206
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
606 PM EDT Sun Jul 13 2025
NYC065-132330-
/O.CON.KBGM.FF.W.0049.000000T0000Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
606 PM EDT Sun Jul 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS
EVENING FOR NORTHERN ONEIDA COUNTY...
At 606 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. The expected rainfall rate is 0.75 to 1.5 inches in 1 hour.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Rome, Lee, Taberg, Blossvale, Alder Creek, Ava, Stokes Corner, Point
Rock, Westernville, North Western, Frenchville, Pixley Falls State
Park and Glenmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
4322 7562 4330 7575 4343 7557 4343 7556
4342 7555 4342 7553 4344 7549 4347 7543
4346 7527 4342 7519 4334 7522 4332 7530
4331 7539
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
MJM579
WGUS71 KBGM 132313
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
713 PM EDT Sun Jul 13 2025
NYC065-132323-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
713 PM EDT Sun Jul 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN ONEIDA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM EDT Monday for portions
of central New York and northeast Pennsylvania.
&&
LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
4322 7562 4330 7575 4343 7557 4343 7556
4342 7555 4342 7553 4344 7549 4347 7543
4346 7527 4342 7519 4334 7522 4332 7530
4331 7539
$$
KistnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:49 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 13, 1:49 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
149 PM EDT Sun Jul 13 2025
.SYNOPSIS...
A frontal boundary will slowly move eastward through the region
with showers and thunderstorms through Monday. High pressure
looks to briefly build into the region Tuesday before another
cold front sweeps through the region later this week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A hot and humid airmass coupled with a slow moving cold front
will provide a favorable setup for the development of showers
and thunderstorms through most of the night. PW values are still
high from 1.5-2 inches maintaining the threat for heavy
downpours. However, shear values remain fairly low which will
lead to slow storm motions and potential training and
backbuilding of showers and thunderstorms. A few locations could
see 2-3 inches of rain in a couple of hours resulting in some
localized urban and flash flooding. A few localized downbursts
are still possible as well. The flood watch has been expanded
into most of CNY and the northern Tier of PA based on the
coverage shown on the latest 12Z set of mesoscale model
guidance. Indications are some showers and thunderstorms will
persist through the overnight as well.
A marine layer once again attempts to build into the region from
the south and southeast overnight. River valley locations
outside the marine layer that see rain today have the potential
for some patchy fog. Another muggy night with lows around 70.
With the slow frontal passage Monday temperatures do look
slightly cooler. Areas east of I-81 look to become unstable
again ahead of the front leading to an additional round of
showers and thunderstorms. Not much change in the overall setup
so heavy downpours and flooding are still a concern. 0-6 KM bulk
shear looks slightly higher so thunderstorms may be slightly
better organized with enough mid-level dry air for a downburst
or two. Slightly less muggy Monday night with lows in the mid
and upper 60's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure noses into the region Tuesday into the first part
of Wednesday. This looks to squeeze any thunderstorm chances
near and south of the Scranton area Tuesday afternoon and
evening. Southern portions of the area also look to have the
highest chance for any pop-up thunderstorms Wednesday afternoon
and evening. With high amounts of modeled instability Wednesday
afternoon some downburst potential exists as well in addition to
heavy rainfall. Modeled 925 mb temperatures still indicate
highs around 90 each afternoon. Lowered NBM dewpoints once again
each afternoon based on recent biases. Still heat index values
get close to 95 for some valley locations in CNY. Muggy lows
around 70.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ensemble guidance has trended slower with the passage of the
next cold front with it looking like a Friday passage now. This
would continue to keep a similar pattern to Wednesday going with
muggy lows near 70, highs pushing 90. The enviroment ahead of
the front should be sufficient for multiple rounds of showers
and thunderstorms. Both heavy rainfall and strong to severe
thunderstorm threats may become realized as we get closer in
time. Cooling and drying trend next weekend after the frontal
passage. Some upper level energy may keep a few showers around
though.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms are already starting to develop near
KELM and KITH. So the timing may be sooner than indicated in the
TEMPO groups. Timing is also tricky because there is decent
potential for multiple rounds of showers and thunderstorms
through this evening at all TAF sites. An MVFR cloud deck looks
to build into KAVP overnight and possibly into KBGM,KRME and
KITH. KELM looks far enough west to where valley fog is a higher
concern overnight. Ceilings should burn off by mid-morning with
KAVP being the latest in terms of timing. Additional showers
and thunderstorms may reform near KAVP and KBGM in the afternoon
hours Monday as well.
Outlook...
Monday afternoon and night... Restrictions possible from
scattered showers and thunderstorms, especially in the
afternoon. Highest chances look to be at BGM and AVP.
Tuesday through Wednesday... Mainly VFR. A spotty thunderstorm
with restrictions can not be ruled out Wednesday afternoon.
Thursday and Friday... Restrictions likely with a few rounds of showers
and thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040.
NY...Flood Watch through late tonight for NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MWGHazardous weather outlook, Jul 13, 10:30 AM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Binghamton NY 1030 AM EDT Sun Jul 13 2025 NYZ024-044>046-055>057-062-PAZ038>040-141430- Chemung-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan- Bradford-Susquehanna-Northern Wayne- 1030 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Some thunderstorms could produce gusty to damaging winds later this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional scattered showers and storms Monday can again produce heavy downpours and be slow-moving and could lead to isolated instances of flash flooding, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. PAZ043-044-047-048-072-141430- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 1030 AM EDT Sun Jul 13 2025 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected this afternoon and evening. Some of the storms could produce gusty winds and torrential downpours, with isolated instances of flash flooding possible due to slow-moving or training thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional scattered showers and storms Monday can again produce heavy downpours and be slow-moving and could lead to isolated instances of flash flooding, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-015>018-022-023-025-036-037-141430- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida- 1030 AM EDT Sun Jul 13 2025 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A few thunderstorms can produce gusty to damaging winds as well this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Jul 13, 2:17 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
217 PM EDT Sun Jul 13 2025
NYZ024-025-055-131900-
Chemung NY-Tioga NY-Tompkins NY-
217 PM EDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEMUNG...
NORTHWESTERN TIOGA AND SOUTHEASTERN TOMPKINS COUNTIES THROUGH 300 PM
EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newfield, or 8 miles south of Ithaca, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ithaca, Newfield, Cayuga Heights, Lansing, Danby, Caroline, Dryden,
Richford, Spencer, and Van Etten.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4256 7639 4243 7625 4241 7625 4241 7622
4236 7617 4216 7662 4224 7665 4225 7662
4228 7662 4229 7667 4234 7669 4236 7669
TIME...MOT...LOC 1816Z 240DEG 15KT 4232 7655
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJMSpecial weather statement, Jul 13, 2:44 PM EDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Binghamton NY 244 PM EDT Sun Jul 13 2025 NYZ009-015>018-022>025-036-037-044-055-PAZ038-132200- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga- Bradford- 244 PM EDT Sun Jul 13 2025 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE AREA THIS AFTERNOON AND EVENING... Thunderstorms are now developing across the area and will continue to move slowly north and eastward into the late afternoon and evening hours. Some storms may produce torrential downpours, strong gusty winds and frequent cloud to ground lightning. Isolated to scattered instances of flash flooding could occur where storms stall, back build or train over the same locations. If outdoors remain weather aware and have a plan on what to do if strong to severe thunderstorms strike. Stay tuned to our website, weather.gov/bgm, our weather radio or other trusted media outlets for the latest watch and warning information. MJM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:23 AM EDT | Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 27 hr |
| Jul 13, 2:17 PM EDT | Special Weather Statement | BGM | Tompkins | 43 min |
| Jul 13, 4:00 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 38 min |
| Jul 13, 4:07 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 38 min |
| Jul 13, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 33 min |
| Jul 13, 6:24 PM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga, Tompkins | 5 hr |
| Jul 13, 6:57 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 4 hr |
| Jul 13, 7:09 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.